Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


weight gain on atripla
Sep 10, 2013

I was diagnosed in June of 2012. My VL was just over 1M and my cd4 was 187. I started taking atripla in July, 2012. Since then I an undetectable with CD4 at 719. However, I have gained about 45 pounds and I am now having a hard time losing it. I work night shift and have cut out 90% of my carbs. I really dont want to change from taking atripla. What would you suggest?

Response from Dr. Henry

Modest weight gain after starting effective is common (often a type of return to health phenomenon) but 45 pound gain is impressive/excessive. I recommend a full nutrition/life style/hormone assessment to evaluate for contributing factors. I would not have much confidence that Atripla alone is the major factor nor that simply switching the HIV regimen would result in a large weight loss without any other interventions. KH



Previous
Eating before & after taking my meds
Next
weight loss

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement